MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME-18-AV; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFRAME-18-AV; VASCULAR EMBOLIZATION DEVICE
Model Number 181445HFRM-V
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Summary of device evaluation: the reported complaint is non-verifiable.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.The pusher was the only component returned for evaluation.The investigation of the returned pusher found the implant to be separated from the pusher with no signs of activation at the heater coil.The investigation found the pusher's attachment monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive forces over specification.The reported complaint stated that the coil could not be advanced and stretched upon withdrawal; however, the investigation is unable to determine the cause of the reported complaint due to the missing components.The instructions for use (ifu) identifies difficult coil detachment and coil stretching as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that during a coil embolization procedure of a giant aneurysm on the right anterior cerebral artery (aca), difficult placement was encountered with the first coil.A second coil was used with the same microcatheter from a different manufacturer.The coil was advanced with 50% of the coil within the aneurysm when the coil became stuck within the microcatheter and could not be advanced and stretched upon withdrawal.The microcatheter and coil system were cut off at the proximal end.A snare was advanced over the microcatheter and all products were completely removed from the patient.Because of the size of the aneurysm, the decision was made to occlude the right common anterior artery.The occlusion was performed with good result and the patient had cross flow from the left.There was no report of injury to the patient, who was doing well.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
HYDROFRAME-18-AV
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13021855
Report Number2032493-2021-00494
Device Sequence Number4626043
Product Code HCG
UDI-Device Identifier00810170015182
UDI-Public(01)00810170015182(11)190722(17)240630(10)1907225R7
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number181445HFRM-V
Device Catalogue Number181445HFRM-V
Device Lot Number1907225R7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale